Alert archive / Pennsylvania / Frost Advisories in 2013
Frost Advisory 2, NWS State College, PA
NWS State College, PA issued this frost advisory at May 12, 2013, 3:34 AM EDT for 16 counties in Pennsylvania. It took effect at May 12, 2013, 10:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2013, 3:34 AM EDT (07:34 UTC)
- In effect from
- May 12, 2013, 10:00 PM EDT
- Expired
- May 13, 2013, 7:23 AM EDT
- In force
- 9 hr
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 58 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -2.4
The text
As transmitted, in the capitals the NWS used until 2016.
890 WWUS71 KCTP 120734 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 334 AM EDT SUN MAY 12 2013 PAZ019-025>028-034>036-045-046-049>053-058-130400- /O.NEW.KCTP.FR.Y.0002.130513T0200Z-130513T1400Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...POTTSVILLE 334 AM EDT SUN MAY 12 2013 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT MONDAY. * TEMPERATURES...33 TO 36 DEGREES. * TIMING...PRE DAWN THROUGH EARLY MORNING MORNING. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTSIDE SHOULD BE COVERED OR MOVED INDOORS. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ DEVOIR
5 follow-up statements
598 WWUS71 KCTP 121848 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 248 PM EDT SUN MAY 12 2013 PAZ019-025>028-034>036-045-046-049>053-058-130300- /O.CON.KCTP.FR.Y.0002.130513T0200Z-130513T1400Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...POTTSVILLE 248 PM EDT SUN MAY 12 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT MONDAY... * TEMPERATURES...33 TO 36 DEGREES. * TIMING...THE PRE-DAWN HOURS. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTSIDE SHOULD BE COVERED OR MOVED INDOORS. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$
762 WWUS71 KCTP 121853 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 253 PM EDT SUN MAY 12 2013 PAZ019-025>028-034>036-045-046-049>053-058-130700- /O.CON.KCTP.FR.Y.0002.130513T0200Z-130513T1400Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...POTTSVILLE 253 PM EDT SUN MAY 12 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT MONDAY... * TEMPERATURES...33 TO 36 DEGREES. * TIMING...THE PRE-DAWN HOURS. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTSIDE SHOULD BE COVERED OR MOVED INDOORS. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$
584 WWUS71 KCTP 130053 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 853 PM EDT SUN MAY 12 2013 PAZ019-025>028-034>036-045-046-049>053-058-131400- /O.NEW.KCTP.FZ.A.0002.130514T0600Z-130514T1300Z/ /O.CON.KCTP.FR.Y.0002.130513T0200Z-130513T1400Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...POTTSVILLE 853 PM EDT SUN MAY 12 2013 ...A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... ...A FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * TEMPERATURES...LOWS IN THE MID TO UPPER 30S EARLY MONDAY MORNING...WITH NEAR RECORD LOWS IN THE UPPER 20S TO LOWER 30S EARLY TUESDAY. SOME RURAL VALLEYS IN CENTRAL PENNSYLVANIA COULD SEE A HARD FREEZE WITH TEMPERATURES AT DAYBREAK TUESDAY IN THE MID 20S. * TIMING...THE PRE-DAWN HOURS...UNTIL SHORTLY AFTER SUNRISE BOTH MORNINGS. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTSIDE SHOULD BE COVERED OR MOVED INDOORS. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. A FREEZE WATCH MEANS THERE IS THE POTENTIAL FOR SUB-FREEZING TEMPERATURES TO DAMAGE SENSITIVE PLANTS AND CROPS. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ PAZ056-057-063-131400- /O.NEW.KCTP.FZ.A.0002.130514T0600Z-130514T1300Z/ PERRY-DAUPHIN-CUMBERLAND- INCLUDING THE CITIES OF...NEWPORT...HARRISBURG...HERSHEY... CARLISLE 853 PM EDT SUN MAY 12 2013 ...A FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * TEMPERATURES...NEAR RECORD LOWS IN THE LOWER TO MID 30S EARLY TUESDAY. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS THERE IS THE POTENTIAL FOR SUB-FREEZING TEMPERATURES TO DAMAGE SENSITIVE PLANTS AND CROPS. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ LAMBERT/FITZGERALD
635 WWUS71 KCTP 130742 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 342 AM EDT MON MAY 13 2013 PAZ019-025>028-034>036-045-046-049>053-058-140000- /O.UPG.KCTP.FZ.A.0002.130514T0600Z-130514T1300Z/ /O.NEW.KCTP.FZ.W.0002.130514T0600Z-130514T1300Z/ /O.CON.KCTP.FR.Y.0002.000000T0000Z-130513T1400Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...POTTSVILLE 342 AM EDT MON MAY 13 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...LOWS IN THE MID TO UPPER 30S THIS MORNING... WITH NEAR RECORD LOWS IN THE UPPER 20S TO LOWER 30S EARLY TUESDAY. SOME RURAL VALLEYS IN CENTRAL PENNSYLVANIA COULD SEE A HARD FREEZE WITH TEMPERATURES AT DAYBREAK TUESDAY IN THE MID 20S. * TIMING...THE PRE-DAWN HOURS...UNTIL SHORTLY AFTER SUNRISE BOTH MORNINGS. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS ARE ADVISED TO PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTSIDE SHOULD BE COVERED OR MOVED INDOORS. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTSIDE SHOULD BE COVERED OR MOVED INDOORS. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ PAZ056-057-063-140000- /O.UPG.KCTP.FZ.A.0002.130514T0600Z-130514T1300Z/ /O.NEW.KCTP.FR.Y.0003.130514T0600Z-130514T1300Z/ PERRY-DAUPHIN-CUMBERLAND- INCLUDING THE CITIES OF...NEWPORT...HARRISBURG...HERSHEY... CARLISLE 342 AM EDT MON MAY 13 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...LOWER TO MIDDLE 30S. * TIMING...THE PRE-DAWN HOURS...UNTIL SHORTLY AFTER SUNRISE. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTSIDE SHOULD BE COVERED OR MOVED INDOORS. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ PAZ059-064>066-140000- /O.NEW.KCTP.FR.Y.0003.130514T0600Z-130514T1300Z/ LEBANON-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...LEBANON...GETTYSBURG...YORK...LANCASTER 342 AM EDT MON MAY 13 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. * TEMPERATURES...LOWER TO MIDDLE 30S. * TIMING...THE PRE-DAWN HOURS...UNTIL SHORTLY AFTER SUNRISE. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTSIDE SHOULD BE COVERED OR MOVED INDOORS. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ DEVOIR
112 WWUS71 KCTP 131123 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 723 AM EDT MON MAY 13 2013 PAZ019-025>028-034>036-045-046-049>053-058-131930- /O.CAN.KCTP.FR.Y.0002.000000T0000Z-130513T1400Z/ /O.CON.KCTP.FZ.W.0002.130514T0600Z-130514T1300Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...POTTSVILLE 723 AM EDT MON MAY 13 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY FOR THIS MORNING. THE FREEZE WARNING FOR TUESDAY MORNING IS STILL IN EFFECT. * TEMPERATURES...NEAR RECORD LOWS IN THE UPPER 20S TO LOWER 30S EARLY TUESDAY. SOME RURAL VALLEYS IN CENTRAL PENNSYLVANIA COULD SEE A HARD FREEZE WITH TEMPERATURES AT DAYBREAK TUESDAY IN THE MID 20S. * TIMING...THE PRE-DAWN HOURS...UNTIL SHORTLY AFTER SUNRISE. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS ARE ADVISED TO PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTSIDE SHOULD BE COVERED OR MOVED INDOORS. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ PAZ056-057-059-063>066-131930- /O.CON.KCTP.FR.Y.0003.130514T0600Z-130514T1300Z/ PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...NEWPORT...HARRISBURG...HERSHEY... LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 723 AM EDT MON MAY 13 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...LOWER TO MIDDLE 30S. * TIMING...THE PRE-DAWN HOURS...UNTIL SHORTLY AFTER SUNRISE. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTSIDE SHOULD BE COVERED OR MOVED INDOORS. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ DANGELO
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at May 12, 2:16 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 12, 2:16 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
216 AM EDT SUN MAY 12 2013
.SYNOPSIS...
MUCH COLDER AIR WILL OVERSPREAD THE REGION TODAY...WITH WELL
BELOW NORMAL TEMPERATURES LASTING THROUGH TUESDAY. TEMPERATURES
SHOULD REBOUND DURING THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /UNTIL 8 AM THIS MORNING/...
SFC COLD FRONT DRAPED ALONG THE PIEDMONT REGION WHILE SECONDARY
COLD FRONT DELIVERING A SURGE OF MUCH COLDER AIR IS PUSHING INTO
WESTERN PA EARLY THIS MORNING. FRONTAL WAVE PRODUCING SHOWERS OVER
EASTERN MD AND DE BARELY SKIRTING FAR SOUTHERN LANCASTER COUNTY AT
PRESENT...BUT WILL MOVE AWAY IN THE NEXT HOUR OR TWO. NARROW BAND
OF SHOWERS ACCOMPANYING SECONDARY FRONT WILL PUSH ACROSS THE
ALLEGHENY PLATEAU OVER THE NEXT 3 HOURS...ACCOMPANIED BY SFC WINDS
GUSTING BETWEEN 25 AND 35 MPH. MOST PLACES IN WRN PA WILL RECEIVE
JUST A FEW HUNDREDTHS OF RAINFALL EARLY THIS MORNING...THOUGH A
FEW LOCATIONS COULD SEE LOCALLY UP TO 0.10 INCH OF RAIN.
EARLIER FOG HAS ALREADY DISSIPATED IN MOST AREAS. MINS WILL GET
COLD TONIGHT DESPITE WIND STAYING UP /AND LIKELY STRENGTHENING/ IN
THE WAKE OF THE SECONDARY CFRONT. TEMPS WILL SLIDE TO THE MID AND
UPPER 30S ACROSS THE NRN AND WRN MTNS...AND REACH LOWS IN THE L-M
40S ACROSS MUCH OF CENTRAL PA. DAYBREAK MINS WILL BE NEAR 50F IN
THE FAR SE.
&&
.SHORT TERM /8 AM THIS MORNING THROUGH 6 PM MONDAY/...
POST-FRONTAL FLOW AND CAA ON SUNDAY WILL MAKE IT FEEL PRETTY RAW.
WINDS WILL GUST INTO THE 20S OVER ALL THE AREA...AND CLOSE TO
30KTS IN THE WRN HIGHLANDS. MAXES WILL BE 12-18F BELOW NORMAL.
ENOUGH COLD AIR ALOFT AND A LITTLE SHORT WAVE PASSAGE LATE IN THE
DAY WILL HELP TO GENERATE INSTABILITY SHRA IN THE AFTN.
COLD AIR SETTLES IN FOR SUN NIGHT AND MINS MAY GET LOW ENOUGH TO
CAUSE FROST IN PLACES WHERE THE WIND DIES OFF. BUT THE WINDS WILL
MOST LIKELY BE ENOUGH TO STAVE OFF FROST IN MOST PLACES UNTIL THE
NEXT NIGHT. SEE CLIMO SECTION FOR MORE.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE HIGH-AMPLITUDE FLOW EARLY IN THE PERIOD WILL TRANSITION TOWARD A
FLATTER/MORE PROGRESSIVE LG SCALE PATTERN INTO THE MEDIUM RANGE AS
QUASI-ZONAL ORIENTED PACIFIC FLOW EXTENDS EWD ALONG THE US/CANADIAN
BORDER...FLATTENING THE WRN RIDGE-ERN TROUGH CONFIGURATION. THE
DEAMPLIFICATION AND LOWER AMPLITUDE NATURE OF THE FLOW IN TIME
TEMPERS FCST CONFIDENCE AND INCREASES UNCERTAINTY IN THE DETAILS.
HIGH PRES WILL DIVE SWD THRU THE N-CENTRAL PLAINS INTO THE MID-
SOUTH/TN VLY BY MONDAY...THEN MIGRATE SEWD ACRS THE SRN APPLCHNS
AND OFF THE SE COAST INTO THE MIDDLE OF NEXT WEEK. THE GLOBAL
GUIDANCE SHOWS THE DEEP ERN TROUGH LIFTING OUT OF THE MID-ATLC
REGION ON TUE WITH 500MB HGTS REBOUNDING TUE-WED-THU. OPRN
GFS/ECMWF AND THEIR ENS MEANS BECOME OUT OF PHASE LATE IN THE
PERIOD.
THE MAIN FOCUS EARLY NEXT WEEK IS ON POTENTIAL FROST/FREEZE...
ESPECIALLY WHERE THE GROWING SEASON IS UNDERWAY ALONG AND TO THE
SE OF THE I-99/RTE 220 CORRIDOR. MON NGT-TUE AM STILL LOOKS TO BE
THE MOST FAVORABLE TIME FOR A NPW HEADLINE AS TROUGH EXITS TO THE
EAST BRINGING CLEARING SKIES ABOVE DRIER AIR IN LOW LEVELS AS HIGH
PRESSURE STARTS TO BUILD IN.
DAYTIME HIGHS SHOULD BOTTOM OUT ON MONDAY WITH MEAN MAX/MIN TEMP
DEPARTURES RUNNING 15-20F BELOW NORMAL. READINGS MAY APPROACH DAILY
RECORD NIGHTTIME LOWS /OR PERHAPS RECORD LOW MAXES ON MONDAY/.
IN TERMS OF PCPN...THE ANOMALOUSLY COLD AIR ALOFT AND UPPER LEVEL
TROUGH PASSAGE SHOULD PROMOTE DIURNALLY-DRIVEN INSTABILITY SHOWERS
INTO MONDAY BEFORE SFC RIDGE ARRIVES MON NGT-TUE. MENTION OF SCT
SHOWERS/POSS TSTMS RETURNS FOR LATE WEEK AS WEAK TROUGH SETS UP
OVER HUDSON BAY...STEERING A WARM FRONT THROUGH ON WED FOLLOWED BY
WEAKENING FRONTAL BOUNDARY ON FRI...BRACKETING A SOMEWHAT
UNSTABLE AND SHOWERY PERIOD.
AFTER A COOL START TO THE WEEK...EXPECT TEMPS TO MODERATE THROUGH
THE MIDDLE TO LATTER PART OF NEXT WEEK WITH TEMPS LKLY GETTING
BACK INTO THE 70S BY THURS. NIGHTTIME TEMPS ALSO BECOME
INCREASINGLY MILD POST-WARM FRONT WED NIGHT.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
NARROW BAND OF PRECIPITATION BEHIND THE SECONDARY COLD FRONT WILL
PASS THROUGH THE REGION OVERNIGHT. EXPECT SCATTERED SHOWERS DUE TO
THIS BAND...WHICH WILL MAINLY AFFECT BFD AND UNV. DRY AIR MOVING
IN BEHIND THE FRONT SHOULD ALLOW FOR THIS BAND TO DRY OUT BEFORE IT
REACHES IPT.
DRY AIR MOVING WILL KEEP MOST TAF SITES VFR. BFD AND JST MAY SEE
SOME IFR CIGS OVERNIGHT WITH MVFR CIGS POSSIBLE AT AOO AND UNV.
WINDS BEHIND THE FRONT ARE OUT OF THE WEST AND GUSTS UP TO 25 MPH
ARE POSSIBLE...THOUGH MAINLY AT JST. POST FRONTAL THIS MORNING
WILL SEE GUSTY WINDS ACROSS THE REGION AFTER 15Z AND CONTINUING
THROUGH THE AFTERNOON DUE TO A DEEPENING BOUNDARY LAYER.
SOME AFTN INSTABILITY UNDER THE COLD POOL ALOFT AND IN THE
CONTINUED COLD AIR ADVECTION COULD MAKE SCT SHRA IN BFD SUNDAY
AFTN. WINDS WILL WEAKEN SHORTLY AFTER SUNSET SUNDAY.
.OUTLOOK...
MON-TUE...NO SIG WX.
TUE PM-WED...MVFR/SHOWERS WITH AN APPROACHING WARM FRONT.
THU...MVFR POSS IN SHRA/TSRA.
&&
.CLIMATE...
RECORD MINS FOR THE NEXT FEW MORNINGS-
IPT MDT
12 MAY- 31 IN 1907 -- 36 IN 1907
13 MAY- 30 IN 1941 -- 36 IN 1967
14 MAY- 28 IN 1996 -- 34 IN 1996
REMINDER...THE GROWING SEASON DOES NOT START IN THE NW HALF OF
THE AREA UNTIL MAY 20TH. SO FROST/FREEZE PRODUCTS WILL NOT BE
ISSUED FOR THAT AREA UNTIL THAT DATE. A MAP OF THE BEGINNING DATES
OF THE FROST/FREEZE PROGRAM IN THE SPRING ARE AVAILABLE ON OUR
WEB PAGE. THE SERN HALF OF THE AREA IS INTO THE CLIMATOLOGICAL
GROWING SEASON...SO FROST FREEZE PRODUCTS ARE POSSIBLE FROM NOW
UNTIL THE AUTUMN FOR THAT AREA.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 10 PM THIS EVENING TO 10 AM EDT MONDAY FOR
PAZ019-025>028-034>036-045-046-049>053-058.
&&
SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...DANGELO/DEVOIR
SHORT TERM...DANGELO
LONG TERM...RXR
AVIATION...CERU/GARTNER
CLIMATE...Hazardous weather outlook, May 11, 10:38 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1038 PM EDT SAT MAY 11 2013 PAZ004>006-010>012-017-018-024-033-037-041-042-130245- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 1038 PM EDT SAT MAY 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. UNSEASONABLY COLD AIR WILL BRING THE LIKELIHOOD OF SUB-FREEZING... LATE NIGHT AND EARLY MORNING TEMPERATURES SUNDAY NIGHT AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-130245- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1038 PM EDT SAT MAY 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. UNSEASONABLY COLD AIR WILL BRING THE POTENTIAL FOR FROST AND FREEZING TEMPERATURES LATE SUNDAY NIGHT AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LAMBERT
Nearby
Frost Advisories in Pennsylvania, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.